Soon, my friend. Very soon.
(This is exactly why I stopped taking that stuff. Some of my writing from last fall is...uh...incoherent at best, but I probably don't have to tell you that.)
UPDATE: OMG SOMEONE HAS GOOGLED 'SEXYBALDLADIES' THREE TIMES AND COME UP HERE. eeeeeeewwwwww (not at bald women being sexy but at THIS being the spot someone ended up. thrice.).
As I creep up on my first re-birthday, it seems that my pill case is creeping toward empty and my body is creeping back into shape. Aside from choking on fewer pills twice a day, the happy side effect of allowing me to push my limits again is helping me feel more like myself than I have in nearly a year. For months my blood pressure medication, prescribed to remedy my sky-rocketing steroid-induced blood pressure, has made strenuous (read: anything that gets my blood pumping and endorphins high) nearly impossible. It was like I was fighting my own body. I love a good sweat and the feeling of making my body work and missed this feeling hugely. Since being taken off of this med, my blood pressure has been stellar (considering at my highest dose of steroids I was hovering at 152/110- yeah, you read that right) and I can start really working out again. It may sound ridiculous but I was also becoming frustrated and self-conscious of my elevated resting heart rate, too. The day I had my port put in, my resting heart rate was around 60. One month after transplant (and for the next eight months) it was up near or over 100. Now I'm falling back into the 70s, praise spaghetti monster. (we won't even go into the loss of nearly all of my muscle mass...I can't even look at pictures taken within the last year without feeling embarrassed). Oh, and my face is really starting to look normal again. That moon-face thing was a real bummer. It took like, four times as much moisturizer to cover that thing.
Though I still haven't learned my lesson when it comes to 'too much, too soon', coming back to yoga at full force, adding dance classes and the occasional run and scampering up rock walls with my brother has felt FUCKING AMAZING. The school year is approaching and I've been fearing that the physical requirements of my job would prove to be too much for me. I expect to be fatigued during the first few weeks or months of this academic year, but by pushing it now, and building up my stamina, I hope to come back to work with enough energy to avoid taking more time off. Only time will tell.
In all honesty, I was knocked down a few pegs last week after my latest IVIg infusion and my one year immunizations, which brought three+ days of pounding migraines and painfully stiff muscles (taking an extra few pills to counteract this hasn't bugged me too much though). The migraines were thanks to the IVIg but the general feeling of stiffness and physical pain is a direct result of those shots. I tell ya, for all the times I've heard a parent say that their toddler is fussy due to immunizations, I've never stopped to consider that the fussiness had nothing to do with the puncture wound. It's from the immunization itself. Thankfully, most people don't remember this time but now that I've lived through it twice I can tell you that the fussiness is because your kid is fucking miserable. MISERABLE. Nearly a week later I'm still feeling the effects. Hug your baby and give 'em a lolly. Forgive them for screaming. Let them sleep in. Trust. P has been a saint this week as I reverted back to toddlerhood from the pain. God, I love that man.
Much love, friends. Especially to a few sweet friends who really need it, xo. Wishing you joy in these last few weeks of summer:)